Alert archive / Georgia / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Tallahassee, FL

January 5, 20146 counties in Florida; 15 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind chill advisory at Jan 5, 2014, 2:50 PM CST for 6 counties in Florida; 15 counties in Georgia; 5 counties in Alabama. It took effect at Jan 6, 2014, 4:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 2:50 PM CST (20:50 UTC)
In effect from
Jan 6, 2014, 4:00 AM CST
Expired
Jan 6, 2014, 12:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 26 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS42 KTAE 052050
WSWTAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EST SUN JAN 5 2014

...A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT THROUGH MONDAY
MORNING FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA
PANHANDLE AND SOUTHWEST GEORGIA...

...A WIND CHILL WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA AND
PORTIONS OF SOUTHWEST GEORGIA FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

.THE COMBINATION OF AN ARCTIC AIRMASS AND ELEVATED WINDS WILL LEAD
TO VERY LOW WIND CHILL VALUES MONDAY MORNING AND AGAIN LATE MONDAY
NIGHT AND TUESDAY MORNING. WIND CHILLS IN THE UPPER TEENS ARE
POSSIBLE MONDAY MORNING...WHILE VALUES MAY TO DROP TO AROUND 0
DEGREES ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA LATE MONDAY NIGHT AND TUESDAY MORNING. VALUES THIS LOW
HAVE NOT BEEN FELT IN THIS REGION IN MANY YEARS.

ALZ065>069-GAZ120>126-142-062200-
/O.NEW.KTAE.WC.Y.0002.140106T1000Z-140106T1900Z/
/O.CON.KTAE.WC.A.0001.140107T0800Z-140107T1500Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-EARLY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY
350 PM EST SUN JAN 5 2014 /250 PM CST SUN JAN 5 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 2 PM
EST /1 PM CST/ MONDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO
2 PM EST /1 PM CST/ MONDAY. 

* WIND CHILL...LOWEST VALUES IN THE UPPER TEENS MONDAY MORNING.
  LOWEST VALUES AROUND 0 DEGREES ARE POSSIBLE MONDAY NIGHT AND
  EARLY TUESDAY MORNING.

* OTHER IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND 
  LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST 
  VENTURE OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT 
  AND GLOVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. 

&&

$$

FLZ007>009-061900-
/O.NEW.KTAE.WC.Y.0002.140106T1000Z-140106T1900Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY
250 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY.

* WIND CHILL VALUES...LOWEST VALUES IN THE UPPER TEENS MONDAY
  MORNING.

* OTHER IMPACTS...BESIDES TAKING PRECAUTIONS WITH PEOPLE WHO MAY
  BE EXTRA VULNERABLE TO THESE FRIGID CONDITIONS...OUTDOOR PETS
  WITHOUT PROPER SHELTER SHOULD BE BROUGHT INSIDE FOR THE NIGHT
  AND MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GAZ127>131-143>148-161-062200-
/O.CON.KTAE.WC.A.0001.140107T0800Z-140107T1500Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-MILLER-BAKER-MITCHELL-COLQUITT-
COOK-BERRIEN-LANIER-
INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...LAKELAND
350 PM EST SUN JAN 5 2014

...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...

* WIND CHILL...LOWEST VALUES AROUND 0 DEGREES ARE POSSIBLE.

* OTHER IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND 
  LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST 
  VENTURE OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT 
  AND GLOVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.


&&

$$
1 follow-up statement
336 
WWUS42 KTAE 060828
WSWTAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT THROUGH MIDDAY TODAY FOR
SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA PANHANDLE
AND SOUTHWEST GEORGIA...

...A WIND CHILL WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA AND
PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA FROM TONIGHT
THROUGH MIDDAY TUESDAY...

...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF NORTH FLORIDA AND
EXTREME SOUTHWEST AND SOUTH-CENTRAL GEORGIA TONIGHT THROUGH
MIDDAY TUESDAY...

.BREEZY CONDITIONS WITH FREQUENT GUSTS WILL MIX WITH FRIGID
TEMPERATURES BEHIND AN ARCTIC COLD FRONT TODAY THROUGH TOMORROW. 
EXPECT THE STRONGEST GUSTS TODAY...WITH THE COLDEST TEMPERATURES
TONIGHT AND TOMORROW. THIS WILL RESULT IN 24 TO 36 HOUR PERIOD
WITH DANGEROUS WIND CHILLS. THROUGH THIS MORNING...WIND CHILLS
WILL LIKELY BE BETWEEN 15 TO 20 DEGREES ACROSS SOUTHEAST ALABAMA
AND ADJACENT PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHWEST
GEORGIA. THEN...TONIGHT THROUGH TUESDAY MORNING WIND CHILLS
BETWEEN 10 TO 15 DEGREES CAN BE EXPECTED AREA WIDE...WITH NEAR 0
DEGREE READINGS POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST
AND SOUTH-CENTRAL GEORGIA.

FLZ010>013-GAZ155-156-061800-
/O.NEW.KTAE.WC.Y.0003.140107T0000Z-140107T1800Z/
/O.EXB.KTAE.WC.Y.0002.140106T1000Z-140106T1800Z/
WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SEMINOLE-DECATUR-
INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...DONALSONVILLE...BAINBRIDGE
328 AM EST MON JAN 6 2014 /228 AM CST MON JAN 6 2014/

...A WIND CHILL ADVISORY IS IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON... 

...A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 1 PM EST /NOON CST/ TUESDAY...

* WIND CHILL VALUES...BETWEEN 15 TO 20 DEGREES THROUGH THIS
  AFTERNOON. THEN...LOWEST VALUES BETWEEN 5 TO 10 DEGREES MONDAY
  NIGHT THROUGH MIDDAY TUESDAY.

* IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.

&&

$$

FLZ007>009-061800-
/O.NEW.KTAE.WC.Y.0003.140107T0000Z-140107T1800Z/
/O.EXT.KTAE.WC.Y.0002.140106T1000Z-140106T1800Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY
228 AM CST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON CST TODAY...

...A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...

* WIND CHILL VALUES...BETWEEN 15 TO 20 DEGREES THROUGH THIS
  AFTERNOON. THEN...LOWEST VALUES BETWEEN 5 TO 10 DEGREES MONDAY
  NIGHT THROUGH MIDDAY TUESDAY.

* IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.

&&

$$

FLZ014>019-026>029-034-108-112-114-115-118-127-128-134-GAZ157>160-
061800-
/O.NEW.KTAE.WC.Y.0003.140107T0000Z-140107T1800Z/
INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-
LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
GRADY-THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY...
MIDWAY...MAYO...CROSS CITY...FREEPORT...SANTA ROSA BEACH...
PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA...
CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH...
STEINHATCHEE...SUWANNEE...CAIRO...THOMASVILLE...QUITMAN...
VALDOSTA
328 AM EST MON JAN 6 2014 /228 AM CST MON JAN 6 2014/

...A WIND CHILL ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 1 PM EST /NOON CST/ TUESDAY...

* WIND CHILL VALUES...BETWEEN 10 TO 15 DEGREES.

* IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
  IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. 

&&

$$

GAZ127-128-143>145-061800-
/O.EXB.KTAE.WC.Y.0002.140106T1000Z-140106T1800Z/
/O.EXT.KTAE.WC.A.0001.140107T0000Z-140107T1800Z/
WORTH-TURNER-MILLER-BAKER-MITCHELL-
INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...COLQUITT...
NEWTON...CAMILLA...PELHAM
328 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

...A WIND CHILL WATCH IS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

* WIND CHILL...BETWEEN 15 TO 20 DEGREES THROUGH MIDDAY TODAY.
  THEN...LOWEST VALUES AROUND 0 DEGREES ARE POSSIBLE TONIGHT
  THROUGH TUESDAY MORNING.

* IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. 

&&

$$

ALZ065>069-GAZ120>126-142-061800-
/O.EXT.KTAE.WC.Y.0002.140106T1000Z-140106T1800Z/
/O.EXT.KTAE.WC.A.0001.140107T0000Z-140107T1800Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-EARLY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY
328 AM EST MON JAN 6 2014 /228 AM CST MON JAN 6 2014/

...A WIND CHILL ADVISORY IS IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON...

...WIND CHILL WATCH IS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

* WIND CHILL...BETWEEN 15 TO 20 DEGREES THROUGH MIDDAY TODAY.
  THEN...LOWEST VALUES AROUND 0 DEGREES ARE POSSIBLE TONIGHT
  THROUGH TUESDAY MORNING.

* IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES.

&&

$$

GAZ129>131-146>148-161-061800-
/O.EXT.KTAE.WC.A.0001.140107T0000Z-140107T1800Z/
TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-LANIER-
INCLUDING THE CITIES OF...TIFTON...FITZGERALD...OCILLA...
MOULTRIE...ADEL...SPARKS...NASHVILLE...LAKELAND
328 AM EST MON JAN 6 2014

...A WIND CHILL WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

* WIND CHILL...LOWEST VALUES AROUND 0 DEGREES ARE POSSIBLE.

* IMPACTS...VALUES THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
  OUTDOORS...MAKE SURE YOU LAYER CLOTHING AND WEAR A HAT AND
  GLOVES. ADDITIONALLY...OUTDOOR PETS SHOULD BE BROUGHT INSIDE FOR
  THE DURATION OF THE EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. 

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 2:49 PM CST, 1 minute earlier.

Area forecast discussion, Jan 5, 2:49 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EST Sun Jan 5 2014

...DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS EXPECTED EARLY
THIS WEEK...

.SHORT TERM [Tonight Through Tuesday Night]...
Arctic front will race across the region tonight, reaching SE
Alabama around 04Z and exiting the SE Big Bend by 12Z. Very cold
air will spill into the region behind the front on strong
northwesterly winds. A line of showers is expected right along the
front, forced by strong low-level convergence as the arctic
airmass undercuts the current moist and mild airmass. Some light
rain or sprinkles are also possible just behind the front as well.
However, freezing surface temperatures are expected to lag the
front enough to prevent any wintry precipitation.

Temperatures will fall rapidly in the wake of the front, with the
northwestern third of the forecast area falling below freezing by
sunrise, and the remainder of the area dropping into the 30s.
With the freezing temperatures and strong winds Monday morning,
apparent temperatures will drop below 20 degrees for several hours
for the northwestern third, necessitating a Wind Chill Advisory (in
addition to the Freeze Warning). Afternoon highs will range from
near freezing in the north to the mid 40s in the southeastern Big
Bend.

A very cold night is on tap for Monday night, as the arctic
airmass settles in and H85 temps drop well below zero. Tuesday
morning lows are a blend of the raw and statistical guidance, with
minimums in the teens for entire forecast area. Wind Chill will be
of particular concern as winds stay above 10 mph throughout the
night. Minimum apparent temperatures in the single digits are
anticipated everywhere around sunrise on Tuesday, with values
approaching 0 along the northern boundary of the forecast area.
These values still support the ongoing Wind Chill Watch for
SE Alabama and portions of SW Georgia. The decision on an upgrade
to a Wind Chill Warning will be made overnight or on Monday.

Cold temperatures will continue through the day on Tuesday into
Tuesday night. The raw guidance is generally colder with afternoon
max temperatures than the statistical guidance. Have leaned
towards the colder end given the strength of the airmass and the
low sun angle of early January. Much of SE Alabama and SW Georgia
will remain below freezing all day, with most of the Florida
Panhandle and Big Bend only reaching the mid 30s. This will
likely be the coldest day for the region since 1996.

Another hard freeze appears likely Tuesday night into Wednesday as
the arctic high tracks trough central Georgia and then into the
Carolina Piedmont by 12Z on Tuesday. The degree of decoupling and
the potential for any high clouds will have a large impact on
temperatures for Wednesday morning, where radiational cooling will
be the driving force. At this time, have upper teens for most of
the area. However, areas that decouple for most of the night could
see temperatures several degrees lower.

.LONG TERM [Wednesday Through Sunday]...
As an upper level trough lifts up the NErn CONUS, the Arctic
airmass will shift northeastward and allow the slow return of
warmer, moist air to the region. By the end of the week, two
shortwave impulses will propagate through the upper level longwave
pattern. On Thursday, the first impulse will increase moisture and
rain chances (30-40%) in our southeastern zones. The second
impulse will deepen more and is forecast to develop a cold front
that will move through the area Saturday and Sunday (rain chances
30-50%). Highs Wednesday will still be in the 40s and 50s and lows
Wednesday night will still hover around freezing in our
northwestern zones. Daytime temperatures across the area will warm
to the 60s again by Friday and may even reach the low 70s in some
of our southeastern zones ahead of the next cold front.

&&

.AVIATION...
[Through 18Z Monday]
Most TAF sites were VFR at TAF issuance time, but as a cold front
sweeps through the area tonight we should see CIGS lower into the
MVFR range. Some guidance is more pessimistic in the IFR range for
a time tonight, but such ceilings have not materialized to the
west or in recent days. Therefore, we are generally just calling
for MVFR with a brief period of -SHRA. After the front passes,
-SHRA will end and clouds should scatter out with gusty northwest
winds setting in at all terminals.

&&

.MARINE...
Strong winds with frequent gusts to near gale force will develop
early Monday morning in the wake of an arctic front. The gale
conditions should diminish by Monday evening. However, Small Craft
Advisory conditions will continue through early Tuesday. Moderate
northeasterly flow will then continue through the end of the week.

&&

.FIRE WEATHER...
A strong cold front crossing the Lower Mississippi Valley this
afternoon will sweep across the forecast area tonight into Monday
morning. It will be quite windy behind the front on Monday, but RH
will not drop low enough for any red flag concerns. As the center
of the arctic airmass approaches the forecast area on Tuesday,
much drier air will accompany it. Dew points will drop to zero or
even slightly below. Minimum RH will be in the 18-25% range.
However, winds will drop off significantly and this will prevent
us from reaching red flag criteria in any of the three states we
serve. Fuel moisture levels would need to drop considerably for
red flag criteria to be realized in GA or FL with these lighter
winds.

&&

.HYDROLOGY...
Only the Apalachicola River at Blountstown and the Choctawhatchee
River near Bruce are in minor flood stage. Bruce is expected to
hover near the flood stage threshold for most of today, falling
below flood stage overnight. Blountstown is falling, but is
forecast to remain in minor flood stage through Tuesday morning.
Detailed stage information pertaining to the above, and all area
rivers can be found at the following link:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   43  43  19  36  18 /  50  20   0   0   0
Panama City   39  41  23  36  25 /  50  10   0   0   0
Dothan        29  35  15  31  18 /  50  10   0   0   0
Albany        36  37  15  31  17 /  50  10   0   0   0
Valdosta      47  47  18  35  18 /  40  30   0   0   0
Cross City    59  59  19  40  19 /  30  30   0   0   0
Apalachicola  45  45  24  38  26 /  50  20   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...Hard Freeze Warning from 9 PM EST /8 PM CST/ Monday to Noon EST
     /11 AM CST/ Tuesday for Calhoun-Coastal Bay-Coastal Dixie-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Lafayette-Leon-Liberty-Madison-South Walton.

     Hard Freeze Warning from 4 PM Monday to 1 PM CST Tuesday for
     Central Walton-Holmes-Inland Walton-Jackson-Washington.

     Freeze Warning from 4 AM to Noon CST Monday for Central Walton-
     Holmes-Inland Walton-Jackson-Washington.

     Wind Chill Advisory from 4 AM to 1 PM CST Monday for Central
     Walton-Holmes-Inland Walton.

GA...Hard Freeze Warning from 9 PM Monday to Noon EST Tuesday for Ben
     Hill-Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-
     Lanier-Lowndes-Mitchell-Thomas-Tift-Turner-Worth.

     Wind Chill Watch from late Monday night through Tuesday morning
     for Baker-Ben Hill-Berrien-Calhoun-Clay-Colquitt-Cook-
     Dougherty-Early-Irwin-Lanier-Lee-Miller-Mitchell-Quitman-
     Randolph-Terrell-Tift-Turner-Worth.

     Hard Freeze Warning from 5 PM Monday to 2 PM EST Tuesday for
     Baker-Calhoun-Clay-Dougherty-Early-Lee-Miller-Quitman-
     Randolph-Seminole-Terrell.

     Freeze Warning from 5 AM to 1 PM EST Monday for Baker-Calhoun-
     Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
     Terrell.

     Wind Chill Advisory from 5 AM to 2 PM EST Monday for Calhoun-
     Clay-Dougherty-Early-Lee-Quitman-Randolph-Terrell.

AL...Wind Chill Watch from late Monday night through Tuesday morning
     for Coffee-Dale-Geneva-Henry-Houston.

     Hard Freeze Warning from 4 PM Monday to 1 PM CST Tuesday for
     Coffee-Dale-Geneva-Henry-Houston.

     Freeze Warning from 4 AM to Noon CST Monday for Coffee-Dale-
     Geneva-Henry-Houston.

     Wind Chill Advisory from 4 AM to 1 PM CST Monday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Small Craft Advisory from 5 AM Monday to 7 AM EST Tuesday for
     Apalachee Bay-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM.

     Small Craft Advisory from 7 AM to 4 PM EST Tuesday for Coastal
     waters From Ochlockonee River to Apalachicola FL out to 20
     NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

     Gale Warning from 5 AM to 10 PM EST Monday for Coastal waters
     From Ochlockonee River to Apalachicola FL out to 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...LAMERS/CAMP
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...LAMERS
MARINE...CAMP
FIRE WEATHER...WOOL
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:36 AM CSTGale WatchTAE11 hr
Jan 5, 4:33 AM CSTFreeze WarningTAEHolmes, Jackson, Walton, Washington31 hr
Jan 5, 4:33 AM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Jan 5, 2:50 PM CSTHard Freeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more45 hr
Jan 5, 3:02 PM CSTGale WarningTAE30 hr
Jan 5, 3:02 PM CSTSmall Craft AdvisoryTAE47 hr
Jan 5, 3:54 AM CSTWind Chill WatchTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 14 more33 hr

Nearby

Wind Chill Advisories in Georgia, 2014Wind Chill Advisories in Florida, 2014Wind Chill Advisories in Alabama, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.